Alert archive / Utah / Wind Advisories in 2018
Wind Advisory 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 19, 2018, 10:13 AM MDT. It took effect at Apr 19, 2018, 2:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 10:13 AM MDT (16:13 UTC)
- In effect from
- Apr 19, 2018, 2:00 PM MDT
- Expired
- Apr 19, 2018, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
209 WWUS75 KSLC 191613 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1013 AM MDT Thu Apr 19 2018 UTZ013-020-021-200000- /O.NEW.KSLC.WI.Y.0011.180419T2000Z-180420T0300Z/ San Rafael Swell-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Green River, Hanksville, Kanab, Escalante, and Bullfrog 1013 AM MDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 9 PM MDT this evening. * AFFECTED AREA...Glen Canyon Recreation area including Lake Powell, the San Rafael Swell generally along and south of Interstate 70 and South Central Utah. * WINDS...Southwest winds gusting near 40 mph. There is a potential of seeing gusts as high as 60 mph on approach of a strong cold front. * TIMING...Mid afternoon through the mid evening. * IMPACTS...Strong winds will cause unsafe boating conditions on Lake Powell. Strong cross winds may affect travel including on Interstate 70, especially impacting high profile vehicles and those towing trailers. Blowing dust may lower visibilities. Wind sensitive activities will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Boaters on area lakes can expect gusty winds, very choppy water, large waves, dangerous lightning by early evening, and poor visibility in heavy rain. Boaters should seek safe harbor immediately. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
577 WWUS75 KSLC 192144 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 344 PM MDT Thu Apr 19 2018 UTZ013-020-021-200300- /O.CON.KSLC.WI.Y.0011.000000T0000Z-180420T0300Z/ San Rafael Swell-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Green River, Hanksville, Kanab, Escalante, and Bullfrog 344 PM MDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...Glen Canyon Recreation area including Lake Powell, the San Rafael Swell generally along and south of Interstate 70 and South Central Utah. * WINDS...Southwest winds gusting near 40 mph. There is a potential of seeing gusts as high as 60 mph on approach of a strong cold front. * TIMING...Through the mid evening. * IMPACTS...Strong winds will cause unsafe boating conditions on Lake Powell. Strong cross winds may affect travel including on Interstate 70, especially impacting high profile vehicles and those towing trailers. Blowing dust may lower visibilities. Wind sensitive activities will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Boaters on area lakes can expect gusty winds, very choppy water, large waves, dangerous lightning by early evening, and poor visibility in heavy rain. Boaters should seek safe harbor immediately. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
221 WWUS75 KSLC 200257 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 857 PM MDT Thu Apr 19 2018 UTZ013-020-021-200400- /O.EXP.KSLC.WI.Y.0011.000000T0000Z-180420T0300Z/ San Rafael Swell-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of Green River, Hanksville, Kanab, Escalante, and Bullfrog 857 PM MDT Thu Apr 19 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Breezy southwest winds will continue through the remainder of the evening across southeastern Utah, however these winds will remain below advisory criteria. $$ UTZ005-201100- /O.NEW.KSLC.WI.Y.0012.180420T0300Z-180420T1600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 857 PM MDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 AM MDT FRIDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect until 10 AM MDT Friday. * AFFECTED AREA...The Great Salt Lake Desert including Interstate 80 and State Route 30. * WINDS...Northwest 25 to 35 mph with gusts in excess of 50 mph. * TIMING...Developing late this evening and continuing overnight before tapering off Friday morning. * IMPACTS...Strong crosswinds can be expected along I-80 across the Salt Flats to Wendover, as well as State Route 30. High profile vehicles will be most susceptible to these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 19, 5:00 AM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 19, 5:00 AM MDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 500 AM MDT Thu Apr 19 2018 .SYNOPSIS...Southerly flow will strengthen today ahead of an upper low which will cross the region through tomorrow, bringing rain and snow to portions of the forecast area. High pressure and resultant warm/dry weather will follow for the upcoming weekend. && .SHORT TERM (Before 12z Sunday)...Infrared satellite imagery early this morning shows several features set to affect our weather over the next couple days: a deformation zone moving over Utah in advance of a circulation center over the southern Great Basin, and another circulation center moving down the SoCal coast. These two lows are progged to merge into a single closed low and track through southern Utah later today and Friday. Water vapor imagery shows a notable dry slot currently sliding into southern Utah. Models suggest this dry slot will keep the eastern third of our forecast area dry through tonight, while areas west of around I-15 and south of I-80 should see showers fill in by late today. Temperatures meanwhile will be fairly warm for areas east of I-15 as 700MB temps reach or exceed 0C. Gusty south winds are expected for the higher terrain of southern Utah today. Winds at lower elevations should pick up as well by late in the day as the surface pressure gradient tightens, especially for areas near the Arizona border such as Lake Powell. As the upper-level closed low pushes eastward tomorrow, models show a notable TROWAL signature from around the Uintas north into southwest Wyoming, suggesting that this area could see more significant and widespread precipitation (in comparison to the more showery and generally lighter precip elsewhere in our forecast area). One area that could struggle to see any precip is the Wasatch Front, especially SLC northward, which will be downsloped by the easterly mid-level flow. Ridging and associated subsidence moves into our area by early Saturday, bringing clear skies and a warming trend. .LONG TERM (After 12z Sunday)...The ridge axis over Utah heading into Sunday slowly shifts eastward through the day, with a warm day expected in lightly increasing southwesterly flow. This is ahead of a trough over the Pacific Northwest that is expected to brush by northern Utah Sunday night into Monday. This could produce some precipitation across the far north, but 80% of the area will likely just see an increase in cloud cover. The trough continues eastward out of the region Monday night, with heights and temperatures rebounding for Tuesday. Beyond Tuesday, global models begin to get wildly out of phase, as they struggle with how to handle a closed low off the west coast. As such, details beyond Tuesday are very low confidence. && .AVIATION...The wind forecast at the SLC terminal is low confidence today. The most likely scenario is for winds to switch to the northwest around 20-22Z, but there is a chance southeasterlies persist through at least 23Z. These southeasterlies could become gusty at times, especially 15-19Z, but gusts greater than 30 mph are unlikely. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Van Cleave/Schoening For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 19, 6:42 AM MDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 642 AM MDT Thu Apr 19 2018 UTZ001>016-019>021-517-518-WYZ021-201245- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 642 AM MDT Thu Apr 19 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty winds are expected for southern Utah today. Rain and snow showers will spread through much of the outlook area today through Friday except for the Wasatch Front and northwest Utah. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Spotter activation will not be needed. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.